MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. POLYAXIAL SCREW (DIA. 3.5 MM X 14 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. POLYAXIAL SCREW (DIA. 3.5 MM X 14 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM
Catalog Number 07.01702.007
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference report 3012447612-2021-00460.
 
Event or Problem Description
It was reported that two screws broke apart after being final tightened intra-operatively.They screws were removed and replaced to complete the procedure without patient impacts.This is report two of two for this event.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection revealed the weld has fractured on the housing of the screws.Potential cause: root cause was unable to be determined.This event could possibly be attributed to off-axis forces applied to the tulip head causing radial pressure on the tulip head leading to weld failure.Dhr review and related actions per dhr review, a weld certification was provided to zimvie at the time the product was received.Device use: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW (DIA. 3.5 MM X 14 MM L)
Common Device Name
VIRAGE OCT SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key13003953
Report Number3012447612-2021-00461
Device Sequence Number11969442
Product Code KWP
UDI-Device Identifier00889024327009
UDI-Public(01)00889024327009(10)ABO
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K133556
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.01702.007
Device Lot NumberABO
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale